Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 1, NWS Cleveland, OH

January 4, 2020

NWS Cleveland, OH issued this small craft advisory at Jan 4, 2020, 3:46 AM EST. It took effect at Jan 4, 2020, 3:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2020, 3:46 AM EST (08:46 UTC)
In effect from
Jan 4, 2020, 3:00 PM EST
Expired
Jan 5, 2020, 3:26 PM EST
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

373 
WHUS71 KCLE 040846
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
346 AM EST Sat Jan 4 2020

LEZ144>149-041700-
/O.NEW.KCLE.SC.Y.0001.200104T2000Z-200105T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
346 AM EST Sat Jan 4 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 PM EST SUNDAY...

* WHAT...West winds increasing to 15 to 20 knots with gusts up to
  30 knots with waves building to 3 to 5 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 3 PM this afternoon to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
7 follow-up statements
869 
WHUS71 KCLE 041453
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
953 AM EST Sat Jan 4 2020

LEZ144>149-042300-
/O.CON.KCLE.SC.Y.0001.200104T2000Z-200105T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
953 AM EST Sat Jan 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 1 PM EST SUNDAY...

* WHAT...West winds increasing to 15 to 20 knots becoming
  northwest with gusts up to 30 knots. Waves building to 3 to 5
  feet occasionally 6 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 3 PM this afternoon to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
911 
WHUS71 KCLE 042020
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
320 PM EST Sat Jan 4 2020

LEZ144>149-050430-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-200105T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
320 PM EST Sat Jan 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
450 
WHUS71 KCLE 050246
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
946 PM EST Sat Jan 4 2020

LEZ144>149-051100-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-200105T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
946 PM EST Sat Jan 4 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...Northwest winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
005 
WHUS71 KCLE 050848
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
348 AM EST Sun Jan 5 2020

LEZ144>149-051700-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-200105T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
348 AM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots with gusts up to 30 knots early
  this morning will decrease through 1 pm. Waves of 3 to 6 feet
  will subside to 1 to 3 feet for a few hours. The winds and waves
  increase this evening with another small craft advisory likely.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
087 
WHUS71 KCLE 051515
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1015 AM EST Sun Jan 5 2020

LEZ144>149-051800-
/O.CON.KCLE.SC.Y.0001.000000T0000Z-200105T1800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1015 AM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots will decrease through 1 pm.
  Waves of 3 to 5 feet will subside to 1 to 3 feet for a few
  hours. The winds and waves will increase and build respectively
  this evening with another small craft advisory likely.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
980 
WHUS71 KCLE 051754
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1254 PM EST Sun Jan 5 2020

LEZ144>149-052200-
/O.EXT.KCLE.SC.Y.0001.000000T0000Z-200105T2200Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1254 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots will decrease through 5 pm. 
  Waves of 3 to 5 feet will subside to 1 to 3 feet for a few 
  hours. The winds and waves will increase and build respectively 
  this evening with another small craft advisory likely.

* WHERE...Portions of central Lake Erie.

* WHEN...Until 5 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
177 
WHUS71 KCLE 052026
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
326 PM EST Sun Jan 5 2020

LEZ145>149-060430-
/O.CAN.KCLE.SC.Y.0001.000000T0000Z-200105T2200Z/
/O.NEW.KCLE.SC.Y.0002.200106T0300Z-200107T1500Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
326 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST TUESDAY...

* WHAT...Southwest winds to 30 knots with gusts up to 40 knots 
  and waves 6 to 9 feet expected.

* WHERE...Portions of central Lake Erie.

* WHEN...From 10 PM this evening to 10 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144-060430-
/O.CAN.KCLE.SC.Y.0001.000000T0000Z-200105T2200Z/
/O.NEW.KCLE.SC.Y.0002.200106T0300Z-200107T0300Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
326 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST MONDAY...

* WHAT...West winds to 30 knots with gusts up to 45 knots and
  waves 4 to 6 feet expected.

* WHERE...Lake Erie nearshore waters from The Islands to 
  Vermilion OH.

* WHEN...From 10 PM this evening to 10 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ142-143-060430-
/O.NEW.KCLE.SC.Y.0002.200106T0300Z-200107T0300Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
326 PM EST Sun Jan 5 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST MONDAY...

* WHAT...West winds to 30 knots with gusts up to 45 knots and
  waves 4 to 6 feet expected.

* WHERE...Lake Erie nearshore waters from Maumee Bay to Reno 
  Beach OH and Lake Erie nearshore waters from Reno Beach to The 
  Islands OH.

* WHEN...From 10 PM this evening to 10 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 4, 1:14 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 4, 1:14 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
114 AM EST Sat Jan 4 2020

.SYNOPSIS...
Low pressure will track northeast through the Ohio valley
tonight, moving into New England Saturday. A secondary trough
will cross the local area on Saturday. High pressure will build
across the region Saturday night and Sunday. Low pressure will
move across the northern Great Lakes late Sunday through Monday
while high pressure remains dominant across the Ohio valley
through Monday night. Another low will track through the region
on Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
Made some minor adjustments to pops through the next 36 hours
and also lowered QPF. Snow accumulation through Sunday 12 UTC
should be at most about 2 to 3 inches across inland Erie, PA.

Previous Discussion...
No big changes to the forecast for tonight as low pressure
develops and tracks northeast through the Ohio valley. The cold
front has moved almost all the way through the forecast area,
although the temperatures remain warm with a weak gradient. The
guidance continues to slowly shift the track of the low farther
southeast, however a decent area of forcing/frontogenesis should
lift directly over the area overnight on the northwest flank of
the low, warranting categorical pops. Temperatures will fall
through the night, and may become cold enough to mix rain/snow
after midnight, mainly across northwest OH.

The main surface low lifts northeast into eastern PA/NY Saturday
morning as a secondary upper trough moves east across the Great
Lakes through the day. The best mid/upper forcing at the base of
the trough will move south of the area through the Ohio valley,
but enough lingering moisture and lift warrants chance pops
through much of Saturday across the area. Some lake enhancement
is anticipated across the snowbelt, although instability will be
marginal with max inversion heights of 5-7kft. Temperatures will
be marginal enough through the day Saturday, with highs in the
mid/upper 30s, for a rain/snow mix off and on, with no
accumulation expected. Temperatures fall into the upper 20s
Saturday night, with a transition to all snow in the evening for
any lingering lake effect across the snowbelt. Accums Saturday
night will be limited to the snowbelt, generally an inch or
less, with 1 to 2 inches across the higher terrain of Erie
county PA. Lake effect will taper off quickly after midnight.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
Sunday will begin with relatively fair conditions but then an
occluded front will sweep in from the west during the afternoon
and evening and produce light rain and snow showers. Only a
light accumulation of snow is expected in inland northwest PA
overnight. A low pressure system will form over the lower
Mississippi Valley Monday night and move to the mid-Atlantic
states on Tuesday. A mixture of light rain and snow will spread
into the region on Tuesday. Temperatures during this period will
be above normal and range from the mid 30s to lower 40s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
An upper trough will move through the region Tuesday night and early
Wednesday with a brief cold shot advecting into the region on
Wednesday. Lake effect snows are likely Tuesday night into Wednesday
in the snowbelt.

Fair weather is expected later Wednesday night and Thursday as high
pressure slips by to the south of the region. Warm advection will
overspread the region on Thursday.

A frontal system will approach the region later Thursday night and
Friday and spread rain into the region. The timing of the front into
the region is questionable at this time. The GFS is slower than
ECMWF which is more similar with the NBM.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
A diffuse low pressure currently located over southeast Ohio and
southwest Pennsylvania will continue to east off to the east
coast through the night and during the day Saturday. Based on
radar observations, rain is affecting all TAF sites except KFDY,
though it will likely see additional rain showers at some point
over the next few hours. Visibilities with rain will mainly MVFR
with occasional IFR conditions in heavier rain. As the low
pressure moves off to the east, colder temperatures will be
advected in from the northwest, causing precipitation to
transition to a rain/snow mix, first at KTOL over the next few
hours, then at KFDY, KCLE, and KERI by 12 UTC and the other TAF
sites later in the afternoon on Saturday. System precipitation
will transition to lake effect snow by 00 UTC Sunday, mostly
affecting KCLE, KCAK, KYNG, and KERI. MVFR and lower ceilings
will remain across the region through the entire period. TAF
sites that have IFR and lower ceilings will slowly improve
Saturday night to MVFR conditions. Winds out of the north right
now will increase with the tightening of the pressure gradient.
All TAF sites will increase to at least 10 knot northwesterly
winds by 00 UTC Sunday with gusts up to 20 knots. Locations
closer to the lakeshore, such as KCLE and KERI, may experience
slightly higher winds.

.OUTLOOK...Non-VFR possible in scattered rain and/or snow
showers through Tuesday.

&&

.MARINE...
Light winds over Lake Erie tonight will strengthen on Saturday as
low pressure over the Ohio Valley moves away and the pressure
gradient tightens and cold advection overspreads the lake. Northwest
winds will increase to 15-20 knots Saturday afternoon and a SCA will
likely be needed toward evening. Winds will back to the west and
then southwest on Sunday. Winds will increase from the southwest to
west Sunday night in the 18-27 knot range and slowly diminish on
Monday and Monday night. Lighter winds are expected on Tuesday and
stronger winds are expected on Wedneday in the wake of a cold front
that will move across the lake early Wednesday. Another SCA will
likely be need on Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt/Saunders/Sefcovic
SHORT TERM...LaPlante
LONG TERM...LaPlante
AVIATION...Saunders
MARINE...LaPlante
Hazardous weather outlook, Jan 4, 3:11 AM EST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
311 AM EST Sat Jan 4 2020

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-050815-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
311 AM EST Sat Jan 4 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-050815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
311 AM EST Sat Jan 4 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.